I abused everything in my lie that you can name Lortab, Oxycontin, Fentanyl, Now it has basically been Lortab 10 mg. pills and I have gone on this Suboxone taper can you tell me if this mixed with therapy and meetings is safe...
Take 3 8mg. pills for 2 days
Take 2 8 mg. pills for 2 days
Take 1 8 mg. pills for 2 days
Take 4 mg. for 2 days
Take 2 mg pills for 2 days
then off...Mind you I have just been put on this drug and wanted to see if this is a safe effective taper..
Thank you so much.
Hey DW- First of all- I am no expert-this is just me sharing some knowledge and past experiences with someone in need......
Essentially- you want to know if the above is a safe and effective tapering schedule.....
Without knowing how long you were using and exactly how much and of what you were using, its kind of difficult to give you a straight answer. I have personally not ever seen a Suboxone taper schedule that lasted only 10days. The shortest schedule I have seen was for 30days and that was for a motorcycle accident victim that ended up with a BKA(below knee amputation) that had been on Hydrocodone 10mg/every day/3 times a day/for about one year. He was put on a 30day suboxone taper an actually ended up switching to Methadone Maintenence Therapy as the suboxone did not work FOR HIM.
With all of that being said.....obviously your prescriber felt that this was an appropriate schedule for you.
Please remember that if it doesn't work, in most cases, you can request that your Dr. extend the taper or even ask if he/she would be willing to try other methods. If at any time during the tapering process you feel as though it is just not doing anything for you and you are completely miserable-just let your doctor know-thats what he/she is there for.
I hope the suboxone works for you...I have seen it work for many! Best of luck to ya!
Theres nothing thats not safe about that tapering plan. You may and probably will have some withdrawal symptoms, but as far as being safe, for sure. In my opinion you could cut each one of the doses in half to start with, 24mgs to start with and be off within 10days is kinda weird. Now Ive talked with people who have taken sub for 3days, 10days and most popular is 21day. One thing I can tell you from experience is that you dont want to stay on it for months or years, unless it absolutely necessary to keep you from overdosing on your drug of choice. Do your research, ask questions, just be careful with sub, it can become a big problem in itself. Take care and Good luck.
it real does help to know the prescribed dose youre on and how long youve been on it, i was on 32mgs the highest effective dose(the ceiling dose) for suboxone daily for over 8 months...a good tpaer plan is slower than your plan...you need to go down by 2mg increments 4mgs at most..the every 2 days is way way too short, one dose of suboxone last over 2 days, the average half-life which is half of it to leave your system is 37 hrs., so you gotta take it slower , im sure you feel the same way i did, "i just want to get off of sub, i want to taper and be done with it"..that would be nice but one of the biggest concerns is not only wd from dropping your dose too fast which you would feel after 4-5 days since the sub last so long in your body, but the biggest problem is relapsing after getting off..i was soo optimistic, i had a sponsor, i had meetings almost everyday and was really well motivated, i even had a great job making great money...but after being completely off, one month goes by and the boredom in between my busy schedule slowly sets in..and within two months off i had relapsed and was taking morphine and norcos(at the time a few months prior i ahd an accident and broke my wrist, the pain wasnt bad at all, if even there, but the adddict in me played my dramatic role game and played baby and i needed something for this severe pain i cant sleep i cant write i cant do anything at all..it was all BS but that what an addict has to do to get his fix, i was put on by my addiction specialist 240mgs ms contin(morphine) and 60mgs hydrcodone; my original DOC was either Heroin or Oxycontin snorted, i had a very heavy and high habit and it destroyed everything and here now i was off my treatment med and i was back on opiates, even tho it was prescribed it was bogus and it was starting up the brutal vicious cycle of opiate addiction...before i ended up destroying everything i rebuilt over the past 10 months i started MMT a methadone clinic program and now its been almost 10 months and im clean and im doing really well..i would slowly taper off the sub dont risk relapsing no matter how confident you are or how much you think you can say no to any opiates, you never know what may happen???...best of luck to you and if you have any questions about a taper plan or wd aid meds or anything at all med related let me know anytime..-christos
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.